Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Hi, i guy i know has been using the brown for a long time, on and off. He replapsed and had been using for around two months, daily. Around two bags via the foil, he booked a holiday to thailand to see his girlfriend then purchaced 80 ml of methadone from his local supplier. When getting to the airport, he smoked his last bag of brown. After 12 hours of flying, and a few beers he started to feel the sweats, and the dreaded rattle.
After getting through customs and meeting his thai girlfriend, he reached into his cough syrup contaner, which was filled with his methadone. He drank 20mls of the sticky stuff, and about 40 mins later, the rattle had stopped.
He managed to sleep fine that night and suffered no jet lag. The next day, first thing in the morning, he drank another 20 mls of methadone.
The rest of the day went fine, no sicky feelings, or dodgy rattle monkies. he even went to eat in a lovely seafood resturant in bangkok, and went on to have another nice sleep and wake feeling ok.
This time he took 15mls of methadone, and went on to enjoy the day without any problems.
Next morning my friend was feeling a little sweaty, and was worried that he'd dropped his meth dose too low, and if his girlfriend found out he had been using the brown again, things might not go too well. As a few months prior, he'd done a cold turkey in thailand, which lasted a nice 8 days, puking and not sleeping, all the bad stuff. His girlfriend looked after him, but was not too impressed. He had read about how meth can take a long time to withdrawl from, and was wondering if he should of gone the cold turky route like before.
He decided to use the same 15mls as he knew about the half life of methadone, and did not want to use meth for no longer than 5 days.
After a few mins, the sweats had gone and went about feeling ok, and eating, drinking with no bad side effects, also no buzz. That night he slept like a baby, and was now only worrying about how he would feel after his last dose.
The last dose he took on day 5 was 10mls, again, he had a lovely day and evening, and thought that the half life must have been building and would take at least two days to get out of his system.
on day 6, he felt ok. a little sweaty, but no pain and could eat, sleep and feel human.
Day 7 was similar to day 6, but he was worried if he might start to rattle the next day. He sank a few beers and spent a good evening with his girlfriend and prepared for the worse. Sleep was fine.
day 8 my friend was very happy, as he hadnt been sick or had any sleeping problems.
day 9 - he felt a little depressed, but had no sickness, so he had managed to use methadone succesfully.
He enjoyed the rest of his holiday heroin or meth free, without any nasty rattle or sickness, and swears by the 5 day meth tech.
Has anybody else done this? as a friend of mine is going to try it, as he has just started using again, and wants to get off without a rattle, i know everybody is different, and know that its actully harder to come off meth if used for long periods of time. and i know that it will never be a cure for relapse, just a nice way of avoiding the sickness.
as using it for 5 days, avoids the brown rattle and leaves a very mild meth sweat.
Anybody else try this? As my friend was very happy with the results, and would never consider cold turkey again.
My friend has done this before with amazing success using methadose wafers. His tolerance was up there but it wasn't the worst. SWIM doesn't think this would work too well for someone who has been addicting for years on end. It worked very well for buddy ol pall though, much better than tappering down a little every week like methadone clinic do.
It's always difficult to self detox with illicit drugs (eg.. not prescribe methadone/opiates) but with will power and determination it definitely can be done, but it won't be easy.
The plan described in the original post looks good to me, just bear in mind that when people come off of methadone it is VERY gradual, but that is for medium to long term users (a few weeks at least). I am just guessing here but i imagine the quickest it would be done under a doctors supervision would be lowered 5mg per week, but 10mg per fortnight or month is more like it really.
As already mentioned the half like of methadone is very long, up to 72 hours (max), so just be careful, i would consider keeping 5 - 10mg by just in case 3 days later withdrawals start kicking in, just as a precaution.
Swim has tried a couple of ways to detox alone and at home. The first is getting 8mg Suboxone (if you can get it, swim has a few people who sell them for $6 each). Swim gets enough for at most 4 days, otherwise then you will be withdrawing from Suboxone. So first day swim will take 4mg when swim wakes up. Then another 4mg in the afternoon. (swim usually sleeps through first few days of detox and wakes just when the uncomfortability starts) By evening time swim takes another 2-4mg depending on how swim feels. Swim will usually awake in the middle of the night sweating and feeling the usual symptoms, so another 2mg will do the trick till the am. Second day is basically like the first. Third day swim tries to extend from the 4mg in the am to 4mg in the evening. (the 2mg in the middle of the night is still needed) Fourth day swim takes 2 mg in the am, 2 mg in the afternoon, and 2 mg in the evening. By the fifth day swim wakes up feeling pretty good and able to go about swims life normally. Sometimes swim will take 2mg on the middle of fifth and 6th day so not to feel no uncomfortability at all. Swim has used this method many times and really does help detox alone and feeling ok.
Swim also uses this method using methodone waffers. For the methodone though swim uses for only 3 days and gets swim through the roughest part of withdrawing. I don't want to type out how swim goes about using the methodone, but if anyone is interested you may send me a message and I will let you know how swim does it.
My gurl did a very similar heroin detox with street methadone when she flew home from America last time. It worked a treat for the physical symptoms but did nothing for her mental cravings which persisted for many more months, and the only reason she never picked up again was because it wasn't available to her, though she certainly looked!
Well i am currently attempting a similar process to get off my year long habit. Only difference, my last dose was day 4. It is day 6 and i feel worse than day 5, and was just forced to take some more methadone as i feel like a lifeless zombie (insomnia, crazy leg and back pain, terrible hot/cold flashes, and periods of profuse sweating, albeit with a decent appetite). The pain was just too.unbearable. My last dose was actually 60hrs ago so i thought that i was experiencing methadone withdrawals as i read these can sneak up on you. Then again, i have no clue how long my personal withdrawals from heroin would last, as i only experienced them once badly during my use. This was at the 24hr mark and was beyond horrible, way worse than most, according to two fellow friends of mine who also used, and gave me my fix. Anyway, looks like im one of the lucky ones who just gets it bad. So want this nightmare to just be over. I suppose i can post an update in the upcoming 3-4days. Trying hard to just say to hell with opiates in general! Ugh!
I did the 4 day methadone detox 3 times, and it worked every time for me. Still felt a bit like shit but was completely bearable. It was 20mg, 15, 10, 5 then just some other helpful meds. I guess if your addiction was really severe this wouldn't work though. Maybe try a 7 day detox, dropping at the same speed. You wont be going through methadone withdrawal yet, that takes awhile, just get on top of the heroin addiction while you can, and if you can stay away from a methadone maintenance (long term) plan all the better for you. I feel your pain though, when the withdrawal is that bad you really feel there is no choice but to use... something. I hope you feel better soon hun x